MAUDE Adverse Event Report: NEUROSTRUCTURES, INC. CABO ACP SYSTEM; 4.0MM VARIABLE SELF TAPPING SCREW 16MM

NEUROSTRUCTURES, INC. CABO ACP SYSTEM; 4.0MM VARIABLE SELF TAPPING SCREW 16MM
Catalog Number 81-1216
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/16/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided is not sufficient for root cause analysis of the reported event.Lot numbers were not provided.The devices remain implanted and were not returned for examination.Images were provided for 3-month post-op and at 6-month post-op.No relevant manufacturing issues were identified.A review of the associated device history files for all lots of 81-1214 and 81-1216 has not provided any substantial information contributing to the root cause analysis determination.While both 81-1214 and 81-1216 are listed, it appears that the devices under review were 81-1216.Finished product met dimensional specifications.Raw material certifications were reviewed against specifications and found to be within range.Failure mode does not appear related to the mechanical properties of the device.3-month post-op x-ray identified no observable issues with use of the devices or implantation.Fracture was observed in x-ray at 6-month follow-up post op.This is the third of three reported instances of screw fracture from the surgeon.Surgeon has performed 44 comparable surgeries since january 2016.No historical information was obtained on prior fractures or changes to cage/plate/screw construct.Unable to conduct any analysis of the fracture.The variable angle screws are designed for up to 8° angulation from neutral.The screw will no longer provide angulation beyond the 8° and will perform as a fixed screw when subjected to loads.We were unable to ascertain the angulation of the screws as the images provided were not identical in their reference plane.
 
Event or Problem Description
Post-op left side caudal screw fracture.Post-op right side screw back out.Surgery on (b)(6) 2017.Found on routine follow up by clinician.The same clinician as per (b)(4) and (b)(4).Patient asymptomatic, plan will be to monitor patient.

Brand Name
CABO ACP SYSTEM
Common Device Name
4.0MM VARIABLE SELF TAPPING SCREW 16MM
Manufacturer (Section D)
NEUROSTRUCTURES, INC.
16 technology drive
suite 165
irvine CA 92618
MDR Report Key6998232
Report Number3008853203-2017-00008
Device Sequence Number16395149
Product Code KWQ
UDI-Device Identifier00841508101673
UDI-Public00841508101673
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K142060
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number81-1216
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2017
Initial Report FDA Received Date11/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age79 YR